This board is closed

Please see www.tinn.com
Tinnitus and Hyperacusis Community Board
 
 
 


Note: This topic is locked. No new replies will be accepted.


Reply
  Author   Comment  
Thatch
 #1 
Hey Dr.N,

My GP just wrote me a script for amitriptyline 10mg po qid, he said it can  help w/ tinnitus pt's... however im pretty sure if that were true it be a little more widely advertised. I've spoken to my pharmacist and he said that its got some nerve suppressing qualities that could help w/ T, and as a bonus will help me sleep (my fluxuating T usually keeps me awake all night 2-3 days a week)
im not a very pro-anti-depressant kind of guy, and i'd rather not take them if its not needed.

your thoughts?
DrChip
 #2 

no proof of effectiveness that I know of.  cb

Thatch
 #3 

well, if i decide to go on the regime, i'll post any theraputic effects

kendaleigh
 #4 
I've also been put on amitrip for tinnitus/hyperacusis help by an Tinnitus/H specialist.  However, I was told by psych that it's only any use as anti-depressant at 75mgs though and I'm only on 20mgs per day.

All I've found is that it makes me sleepy and gives me really vivid dreams (not always pleasant either).  Am discusssing this with her again next week - either upping the dose or stopping as it's an anti-depressant I need. 

K
Maccy
 #5 
Hi Kendaleigh,

I found myself needing that bit of help in the mood stakes if you know what I mean, and after a visit to my GP I explained that I wasn't coping with the T very well and I felt quite depressed, really weepy and a bit panicky. She put me on Sertraline antidepressants. Have been on them a couple of months nearly and I must admit I am like a new woman, or perhaps the older woman I was before T hit. I still have T and yes I still get annoyed at it but I am coping so much better because my mood is better.

I would push for the antidepressants if thats what you think you need, follow your GP's advice, but I found them to really help my mood. Am expecting to be on them about 6 months, but I'm not bothered because I fel so much better.

Good Luck
Mandy
Thatch
 #6 
my script is only for 10mg, a very low dose the he said will help me sleep and possible help with the T, and i got the same advice that its anti-depressant effects aren't seen until around 80-100mg's.

I am not depressed however, so i dont think i need a higher dose.. im just contemplating on whether i should take them or not. Im the kind of person who doesnt like to take med's if they're not absolutely needed... the body is natural and so are its processes, so stimulants and suppressants arent my thing usually
DrNagler
 #7 
I'm not a big fan of amitriptyline for the treatment of tinnitus, but I am aware of one positive study that is possibly worthy of consideration:

http://tinyurl.com/685kv7
 
smn
Thatch
 #8 

thank you for that link Dr. Nagler

DrNagler
 #9 
You are welcome, Thatch.

smn
Tman
 #10 
That is interesting, Dr. Nagler!  A drug safer, maybe not as addictive as Xanax that can do about the same thing.

Thanks for nailing that one up.

Tman
DrNagler
 #11 
Whoa.

Before jumping on the amitriptyline bandwagon, please realize that the study I cited has one GLARING error:

Nobody has been able to reproduce the findings!

I posted the abstract to make that very point.  Unreproducible data might look wonderful, but they aren't worth the paper they're written on.

smn
Thatch
 #12 

thats why you always have to be so cautious with these "studies" ppl say they conduct. The truth is usually buried. Im still debating on whether i should even experiment with this regime

DrNagler
 #13 
FWIW, Thatch, I wouldn't take amitriptyline specifically for its purported effect on tinnitus.  But I would take it if my physician felt that it was appropriate in my case for other indications ... and I would consider any improvement in tinnitus that I might realize to be a "bonus."

smn
Thatch
 #14 
i spoke to my GP, and he said that the "main" reason he scripted the Amitriptyline is because he said that in "his" experience, alot of T patients experience the T because of "dental" issues and that some people grind they're teeth and clench and flex they're jaw muscles while sleeping, and that those effects can cause T.
So he wrote me 10mg to aid me in sleeping and said that it would serve as a muscle relaxant to rule out or stop those "possible late-night dental problems"

Thats all i have to work with, other then that he was pretty vague. At first i thought he was just puttin me on anti-depressants because he may have thought i was a hypocondriact, until i discovered that 10mg isn't a high enough dose for an anti-depressant theraputic effect
DrNagler
 #15 
I'm not going to argue about your GP's experience in prescribing the drug off label.  But 10mg/day is a VERY low dose.  Consider that the dose in the study in the link I gave earlier in this thread was 100mg/day.

smn
Thatch
 #16 
ya i hear that,
and i wasn't trying to argue about his prescribing experience!! not at all.. just sharing everything i know, maybe see if something rings a bell.

Previous Topic | Next Topic
Print
Reply

Easily create a Forum Website with Website Toolbox.

DISCLAIMER:  This board is for the purpose of education, discussion, and support.  Information found here should not substitute for appropriate consultations with qualified medical professionals.  Participants are responsible for securing consent for posting copyrighted material.  By using this board, participants agree to hold the owner of the board, its moderators, and all other participants harmless with respect to any loss, injury, claim, liability or damages arising from the use of material found on this site or on any third-party web sites accessed through links on this board.